Discussions By Condition: I cannot get a diagnosis.

Liver Pain, Swollen Lymph Nodes Etc

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: PLANETM
  • February 4, 2007
  • 10:01 PM


I am a 37 year old female with SLE lupus. I have been on and off steroids, plaquenil azathioprine etc for years since finally being diagnosed 8 years ago. I have had pleurisy twice, blood clots twice, severe arthritis, fatigue etc.

Right now I am experiencing the following:

1. My lymph glands in my neck on the right side (only) swell so badly sometimes when I eat that I cannot swallow and the pain radiates into my ears and it feels I have earache too. I was told this was due to swollen salavia glands but it has been happening for years and is really painful. What can I do as the dr. did not offer any solution. The lymph gland swells very quickly and is about the size of a golf ball! It is very hard to the touch and is noticeable to people around me. It does eventually go if I take pain killers but it is hard to swallow and feels like my throat is closed in. It happen intermitentley but enough to disrupt my life.
2. I have lots of sores on my scalp that I just want to itch. They cover my scalp. I was told this was due to infected hair follicles like old men usually get but the medicine I was given did not make it go away. It comes and goes but mostly, it stays.
3. My liver hurts or at least it feels like where my liver is. It has hurt for a couple of weeks now. The pain is in my right hand side in the back about middway down. It doesn't feel my lungs but feels as if within my rib cage. If I breathe deeply it hurts more. I have had a cough for 8 weeks now as have most people here in the UK but this pain is worrying me. I also feel nauseated, headache but no fever - just general aches in pains.

As I have Lupus which causes so many problems, I am never sure what is the Lupus and what is something else causing it.

Sorry for the list but I thought I'd mention all of my symptoms.

Thank you for any help.

Reply Flag this Discussion

2 Replies:

  • Please get tested for Lyme disease, its now known Lyme causes Lupus...I have been misdx'd for 20 yrs. Hope you feel better soon.
    Anonymous 42,789 Replies
    • February 5, 2007
    • 11:56 AM
    • 0
    Flag this Response
  • Are you seeing one physician for all of your problems ? If so, go in and be prepared to discuss all the problems you are having. Make a list and stick to it. Tell the physician each problem and be certain you receive an answer. The swollen lymph node is most likely due to your lupus but that doesn't make it easier to deal with. The steriods were probably given to you to alleviate this problem, ask your doctor if there is an alternative to steriods that you can use. The scalp lesions too are also probably due to the lupus. Some lesions can be subcutaneous and then become more involved. Try saying out of the sunlight or protect your head when going out. I read somewhere that sunlight can be harmful where lupus is concerned. The pain you are experiencing ( the liver pain) could be pleurisy pains (or perhaps even pericarditis), since you also mention a long-lasting cough. It could be an accumulation of fluid that is causing a inflammatory reaction in your lungs. Again your physician whereas might not "cure" your problems could give you answers to alleviating your distress. Be prepared... if your physican's answer is always "lupus" make him aware that you know that but living with lupus doesn't mean you have to suffer needlessly. Helping you live with lupus should be his(her) goal.Good luck:)
    SleeplessInTheSouth 7 Replies
    • February 5, 2007
    • 03:08 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?